Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 24, 2005, 4:33 PM PDT for Imperial County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2005, 4:33 PM PDT (23:33 UTC)
- Expired
- Jul 24, 2005, 5:34 PM PDT
- In force
- 61 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:55 PM PDT, 38 minutes earlier.
Area forecast discussion, Jul 24, 3:55 PM PDT, 38 minutes before
AZZ020>028-CAZ030>033-250600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
355 PM MST SUN JUL 24 2005
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
VERY MOIST TROPICAL AIR WILL REMAIN OVER THE AREA FOR SCATTERED
SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN AT TIMES THROUGH THIS
EVENING. HIGH PRESSURE ALOFT OFF THE CALIFORNIA COAST WILL MOVE
SLOWLY EAST...REACHING THE 4 CORNERS BY THURSDAY. SOME RELATIVELY
DRIER AIR WILL BRING A DECREASE TO THE SHOWERS AND THUNDERSTORMS
OVER SOUTHEAST CALIFORNIA BY MID WEEK...AND BRING SOME WARMING TO
THE ENTIRE AREA...BUT THERE WILL STILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA THROUGH THIS WEEK.
&&
.DISCUSSION...
A FLASH FLOOD WATCH CONTINUES IN EFFECT FOR THE ENTIRE AREA UNTIL
12 MIDNIGHT TONIGHT. THE MAIN AREA OF SHOWERS AND THUNDERSTORMS WITH
SOME HEAVY RAIN HAS BEEN IN SOUTHEAST CALIFORNIA. HOWEVER...STORMS
TO THE SOUTHEAST AND EAST OF OUR AREA WERE DEVELOPING TOWARD
SOUTH-CENTRAL ARIZONA THIS AFTERNOON. THUS...WITH A VERY MOIST AND
UNSTABLE AIRMASS WILL CONTINUE THE FLASH FLOOD WATCH FOR THE ENTIRE
AREA UNTIL 12 MIDNIGHT TONIGHT. STRONG GUSTY DAMAGING WINDS ARE ALSO
POSSIBLE.
HIGH PRESSURE ALOFT HAS BEEN TO OUR EAST AND TO OUR WEST OFF THE
CALIFORNIA COAST. THE HIGH PRESSURE SYSTEM OFF THE CALIFORNIA COAST
WILL MOVE SLOWLY EAST...REACHING THE 4 CORNERS BY THURSDAY. AS THIS
HAPPENS...SOME RELATIVELY DRIER AIR WILL BRING A DECREASE TO THE
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST CALIFORNIA BY MID WEEK...
AND BRING SOME WARMING TO THE ENTIRE AREA...BUT THERE WILL STILL BE
A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA
THROUGH THIS WEEK.
ONCE THE HIGH PRESSURE SYSTEM REACHES THE 4 CORNERS...MOISTURE FROM
THE SOUTHEAST MAY SPREAD WEST TO SOUTHEAST CALIFORNIA AGAIN LATE THIS
WEEK. HAVE NOT ADDED ANY SHOWERS AND THUNDERSTORMS BACK WEST TO
SOUTHEAST CALIFORNIA YET FOR LATE THIS WEEK...BUT THIS MAY
EVENTUALLY HAVE TO BE DONE.
&&
.AVIATION...
DISCUSSION FOR THE 00Z TAFS. TAFS AND TWEBS ADEQUATELY COVER
SIGNIFICANT WEATHER FOR KPHX...KIWA...KYUM...KBLH AND KIPL.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH THIS
EVENING UNTIL 12 MIDNIGHT TONIGHT.
CA...FLASH FLOOD WATCH IN EFFECT FOR JOSHUA TREE NATIONAL PARK...
EASTERN RIVERSIDE COUNTY AND ALL OF IMPERIAL COUNTY THROUGH
THIS EVENING UNTIL 12 MIDNIGHT TONIGHT.
ELLIS
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIXHazardous weather outlook, Jul 24, 6:20 AM PDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 620 AM MST SUN JUL 24 2005 AZZ021>023-026>028-250205- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 620 AM MST SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. GUSTY WINDS...BLOWING DUST...AND LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS...AND BLOWING DUST. AZZ020-025-CAZ031>033-250205- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 620 AM MST (620 AM PDT) SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS...BLOWING DUST AND SAND...AND LOCALLY HEAVY RAINS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS MONDAY. NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY. CAZ030-250205- JOSHUA TREE NATIONAL PARK/JTNP/- 620 AM PDT SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS MONDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED THURSDAY THROUGH SATURDAY. AZZ024-250205- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 620 AM MST SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS MONDAY THROUGH SATURDAY. DKS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:38 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 67 min |
| Jul 23, 5:45 PM PDT | Flash Flood Warning | PSR | Maricopa, Pinal | 60 min |
| Jul 23, 6:00 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 60 min |
| Jul 23, 6:53 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 67 min |
| Jul 23, 6:59 PM PDT | Flash Flood Warning | PSR | Gila | 61 min |
| Jul 23, 7:40 PM PDT | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 50 min |
| Jul 23, 7:57 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 63 min |
| Jul 24, 2:06 PM PDT | Severe Thunderstorm Warning | PSR | La Paz | 43 min |
| Jul 24, 11:43 AM PDT | Flash Flood Warning | PSR | Riverside, San Bernardino | 62 min |
| Jul 24, 1:45 PM PDT | Flash Flood Warning | PSR | Riverside, San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.